MAUDE Adverse Event Report: CONSOLIDATED MEDICAL EQUIPMENT COMPANY REFLEX TL, SKIN STAPLER WITH TISSUE LIFT, 35 WIDE; CLIP, REMOVABLE (SKIN)

CONSOLIDATED MEDICAL EQUIPMENT COMPANY REFLEX TL, SKIN STAPLER WITH TISSUE LIFT, 35 WIDE; CLIP, REMOVABLE (SKIN)
Catalog Number 8735
Medical Device Problem Code Failure to Eject (4010)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Pain (1994)
Date of Event 05/14/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is not expected to be returned for evaluation and review.However, the complaint investigation is not complete at this time.A supplemental and final report will be filed following the completion of the complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
A sales representative reported on behalf of a customer that the 8735, reflex tl, skin stapler with tissue lift, 35 wide device was being used during a scalp laceration repair on (b)(6) 2024, and ¿the stapler did not release once in the patient's scalp¿.Through follow-up assessment, the physician stated: ¿i had to remove the staples that stuck to the scalp and stapler because they stapled to high above the scalp.I had to trigger the stapler again to release the first one and then the second one did the same thing and i had to jiggle and move around the stapler to release the second one.Eventually after manipulation and moving around the stapler while still in the scalp it released.Out of the 4 that was deployed i had to remove 2 of them before using the smaller stapler device¿.The physician described an outcome of injury due to the patient having "had more pain with moving around the stapler device stuck to the scalp.He had some bleeding from the manipulation that was able to be stopped with pressure.".There was no reported delay and no report of medical/surgical intervention, or extended hospitalization for the patient or user.The patient¿s condition is ¿stable¿.This report is being raised on the basis of the reported injury of pain and bleeding.
 
Additional Manufacturer Narrative
The device will not be returned, and no photographic evidence was provided.Therefore, a device malfunction cannot be verified.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.(b)(4).Per the instructions for use, the user is advised the following: when it is not possible to maintain at least 5 mm distance from the stapled skin to underlying bones, vessels, and internal organs, the use of staples for skin closure is contraindicated.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
A sales representative reported on behalf of a customer that the 8735, reflex tl, skin stapler with tissue lift, 35 wide device was being used during a scalp laceration repair on (b)(6) 2024, and ¿the stapler did not release once in the patient's scalp¿.Through follow-up assessment, the physician stated: ¿i had to remove the staples that stuck to the scalp and stapler because they stapled too high above the scalp.I had to trigger the stapler again to release the first one and then the second one did the same thing and i had to jiggle and move around the stapler to release the second one.Eventually after manipulation and moving around the stapler while still in the scalp it released.Out of the 4 that was deployed i had to remove 2 of them before using the smaller stapler device¿.The physician described an outcome of injury due to the patient having "had more pain with moving around the stapler device stuck to the scalp.He had some bleeding from the manipulation that was able to be stopped with pressure." there was no reported delay and no report of medical/surgical intervention, or extended hospitalization for the patient or user.The patient¿s condition is ¿stable¿.This report is being raised on the basis of the reported injury of pain and bleeding.

Brand Name
REFLEX TL, SKIN STAPLER WITH TISSUE LIFT, 35 WIDE
Common Device Name
CLIP, REMOVABLE (SKIN)
Manufacturer (Section D)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX  31136
Manufacturer (Section G)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX   31136
Manufacturer Contact
beth madeline
11311 concept blvd
largo, FL 33773
7274708358
MDR Report Key19447222
Report Number3007305485-2024-00082
Device Sequence Number3239901
Product Code FZQ
UDI-Device Identifier00653405037012
UDI-Public(01)00653405037012
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 06/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number8735
Device Lot Number202304135
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/14/2024
Supplement Date Received by Manufacturer06/11/2024
Initial Report FDA Received Date06/03/2024
Supplement Report FDA Received Date06/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age15 YR
Patient SexMale
Patient Weight56 KG
Patient EthnicityNon Hispanic